Indiana, 2006

Damaging Wind in Indiana, May 30, 2006

May 30, 2006 · NWS IND · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 30, 1:18 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, May 30, 1:18 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 PM EDT TUE MAY 30 2006

.DISCUSSION...FORECAST FOCUS WILL AGAIN CENTER ON CHANCES OF TSRA
OVER THE NEXT FEW DAYS.

SAME PATTERN LINGERING OVER INDIANA TODAY.  H5 RIDGING EAST OF
INDIANA WILL GRADUALLY BREAK DOWN THROUGH THE WEEK AND ALLOW A COLD
FRONT TO SWEEP THROUGH THE STATE ON THURS.

AT 18Z SCT TSRA WERE ALONG AND EAST OF AN AXIS FROM ELWOOD INDIANA
TO INDY TO VINCENNES.  STORM MOTION WAS GENERALLY NE AT AROUND
15KTS. WILL GO WITH PERSISTENCE AND CONTINUE MENTION OF SCT TSRA IN
THE GRIDS UNTIL SUNSET.

BOTH NAM/GFS ARE OVERDONE ON PRECIP THIS AFTERNOON AND THIS HAS
CARRIED INTO THE TONIGHT PD.  SINCE CU/TSRA ARE DIURNALLY DRIVEN DO
NOT EXPECT REDEVELOPMENT TONIGHT.  ONLY THING THAT COULD REALLY
SPARK TSRA OVERNIGHT IS A SHORTWAVE THAT RIDES UP THE WEST SIDE OF
THE UPPER RIDGE BUT THAT STAYS WELL TO THE NW OF THE IND CWA.  WILL
LOWER POPS TONIGHT INTO EARLY WED MORNING.

WITH LOTS OF INSTABILITY STILL AROUND ON WED AFTN KEPT CHANCE TSRA
IN ON WED AFTERNOON AS PERSISTENCE IS THE BEST FORECAST UNTIL FROPA.

GFS/NAM HAVE COME INTO AGREEMENT WITH TIMING OF FROPA SO WILL USE A
BLEND.  LOOKS LIKE THE FRONT GETS INTO THE NW CWA BY WED NITE AND
SLOWLY MAKES ITS WAY THROUGH THE CWA EXITING SOMETIME ON THURSDAY
EVENING.

AFTER FROPA HIGH PRES SETTLES IN AND WILL BRING TEMPS OVER THE
WEEKEND BACK TO NORMAL READINGS.  GFS BRINGS A CDFNT THROUGH
SOMETIME ON MON BUT WILL STICK WITH CONTINUITY AT THIS POINT AS
TIMING IS STILL AN ISSUE.

&&
.AVIATION DISCUSSION FOR 18Z-18Z TAFS...
SCT THUNDERSTORMS HAVE FORMED ALONG AND JUST TO THE E OF A
MESO-BOUNDARY FM EVV-SBN EARLY THIS AFTERNOON. ACTIVITY STILL SPREAD
OUT ENOUGH TO PRECLUDE TRW MENTION IN MAIN GROUP OR TEMPO
GROUPS...BUT WL CONT WITH VCTS THROUGH LATE THIS EVE. WITH MORE CLD
CVR TNGT EXPECTED TNGT AS SEEN JUST UPSTREAM IN VSBL SAT LOOP...FOG
SHOULD STAY AWAY. WL REINTRODUCE POPS TOMORROW BY LATE MRNG AS CD
FNT GETS CLOSER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

PUBLIC...SALLY
AVIATION...KOCH
Hazardous weather outlook, May 30, 4:19 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 AM EDT TUE MAY 30 2006

INZ021-028>031-035>049-051>057-060>065-067>072-311000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
419 AM CDT TUE MAY 30 2006 /519 AM EDT TUE MAY 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL INDIANA THIS
AFTERNOON AND PERSIST INTO THE EVENING. THE STORMS WILL BE SLOW MOVING
AND MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. IN ADDITION...A
FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. THE
PRIMARY THREATS FROM THESE STORMS WILL BE LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT ANY HAIL...STRONG WINDS...OR FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

The radar

The Indianapolis radar (KIND), 24 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
May 30, 4:42 PM EST to 4:43 PM EST
Where
Marion County, 8 mi N of Indianapolis
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.900, -86.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505257.